Texas, 2014

Flash Flooding in Texas, June 23, 2014

June 23, 2014 · NWS EPZ · 2 events in 1 county or zone

The dryline pushed into Far Eastern Hudspeth County and provided the lift needed for thunderstorms to develop. A very slow moving thunderstorm produced flash flooding near Quitman Canyon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EPZ wrote it up.

The dryline pushed into Far Eastern Hudspeth County and provided the lift needed for thunderstorms to develop. A very slow moving thunderstorm produced flash flooding near Quitman Canyon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 23, 2:20 PM MST, 7 hours 40 minutes earlier.

Area forecast discussion, Jun 23, 2:20 PM MST, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
320 PM MDT MON JUN 23 2014

.SYNOPSIS...
HIGH PRESSURE ALOFT OVER THE SOUTHWESTERN UNITED STATES IS
STARTING TO NOSE EASTWARD SLOWLY INTO NEW MEXICO. MINOR IMPULSES
IN THE WESTERLY FLOW ALOFT IS SETTING OFF SOME ISOLATED SHOWER AND
THUNDERSTORM ACTIVITY MAINLY EAST OF THE CONTINENTAL DIVIDE THIS
EVENING. MOST ACTIVITY WILL RESULT IN LITTLE RAIN WITH STRONG
GUSTY OUTFLOW WINDS WHICH MAY CAUSE LOCAL AREAS OF BLOWING DUST.
WITH MORE MOISTURE IN EASTERN OTERO AND HUDSPETH COUNTIES...SOME
OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAIN AND HAIL EAST OF AN
EL PASO RUIDOSO LINE. DAYTIME TEMPERATURES WILL BE ON THE RISE
THIS WEEK WITH THE TRIPLE DIGITS RETURNING TO MOST LOWLAND
LOCATIONS STARTING TUESDAY. BREEZY WESTERLY WINDS WILL RETURN
AFTER MIDWEEK ESPECIALLY ON THURSDAY AND FRIDAY ADDING TO MORE
WARMING AND DRYING...AGGRAVATING FIRE DANGER WHICH IS ALREADY
RUNNING IN THE HIGH TO VERY HIGH RANGE IN MOST AREAS.

&&

.DISCUSSION...
A BACKDOOR COLD FRONT ALONG WITH OUTFLOW FROM AN MCC OVER CENTRAL
TEXAS LAST NIGHT PUSHED SOME SEMI MOIST EASTERLIES INTO THE VERY
EASTERN PORTION OF OUR CWA LAST NIGHT BUT IT STOPPED BASICALLY
EAST OF THE SACRAMENTOS AND IN EASTERN HUDSPETH COUNTY. AT THIS
TIME THE 50 DEG F TD LINE IS RUNNING FROM ABOUT RUIDOSO SOUTH TO
SIERRA BLANCA AND THAT AREA MAY SEE SOME WETTING RAIN AND EVEN
HAIL THIS EVENING. OTHERWISE A MINOR IMPULSE IN THE WESTERLIES IS
MOVING ACROSS CENTRAL AND SOUTHERN NEW MEXICO THIS EVENING
SETTING OFF ISOLATED ACTIVITY MAINLY EAST OF THE CONTINENTAL
DIVIDE. HATS OFF TO THE HIGH RESOLUTION RAPID REFRESH MODEL FOR
NICELY DEPICTING THE START OF THE CONVECTION TODAY OFF THE BACK
RANGE AND DEVELOPING EASTWARD. SOUNDING SHOW VERY DRY LOWER LEVELS
WITH BASICALLY MOISTURE CONFINED TO THE 600 TO 500 MB LEVEL.
TODAY'S ELP 12Z SOUNDINGS PRECIP WATER WAS DOWN TO .75 WATER WITH
AN LI OF -1 AND CAPE AROUND 160 J/KG. AN AREA FROM 15K- 25K MSL
WAS SLIGHT UNSTABLE. THIS SOUNDING AND SUBSEQUENT FCST SOUNDINGS
SHOWED A MARKED INVERTED V SIGNATURE AND SPC SHOWS OUR AREA WITH
AROUND 900-1000 J/KG OF DCAPE WHICH COULD GIVE DOWN BURST WINDS UP
TO 40-45 KTS. THE SURFACE CONVERGENCE TROUGH IS FORECAST N-S JUST
AROUND THE EL PASO AREAS THIS EVENING. SOME SHALLOW LOW LEVEL
EASTERLIES MAY PUSH BACK IN LATE BUT MODELS INDICATE THE
CONVERGENCE LINE SHOULD PUSH TO THE EL PASO HUDSPETH COUNTY LINE
BY TUESDAY EVENING WITH THE LOW LEVEL WESTERLIES IN THE PLANETARY
BOUNDARY LEVEL GAINING MORE MOMENTUM BY MID WEEK.

SHOULD SEE A LITTLE LESS ACTIVITY FOR TUESDAY AND CONVECTION BASICALLY
PUSHED FAR EAST FOR WEDNESDAY PM AS THE SOUTHWESTERN RIDGE ALOFT
STARTS TO MOVE INTO NEW MEXICO RESULTING IN MANY LOW LAND
SOUTHERN LOCATIONS SEEING THE RETURN OF TRIPLE DIGITS STARTING
TUESDAY AND CARRYING ON FOR MOST OF THIS WEEK. A FAIRLY STRONG
UPPER LEVEL TROUGH IN THE FAST WESTERLIES WILL MOVE FROM THE
PACIFIC NORTHWEST INTO THE CENTRAL ROCKIES AND TAIL INTO THE
SOUTHERN ROCKIES FOR THURSDAY...FRIDAY AND SATURDAY INDUCING A LEE
SURFACE TROUGH OF LOW PRESSURE IN EASTERN COLORADO AND NEW MEXICO
WHICH WILL CONTRIBUTE TO SOME BREEZY AFTERNOON DOWN SLOPE WESTERLY WINDS.
THESE WINDS WILL ADD TO THE WARMING (BLAST FURNACE EFFECT) AND
AGGRAVATE AN ALREADY HIGH FIRE DANGER. WINDS AND AND RH MAY COME
CLOSE TO RED FLAG CRITERION IN SOME AREAS.

GETTING KIND OF LATE NOW IN THE MONTH TO BE STUCK IN THIS NO MANS
PATTERN. THE PERSISTENT WEST TO NORTHWEST WINDS BODE BADLY FOR A
MONSOON. BOTH THE GFS AND ECMWF HINT OF A SUBTROPICAL WAVE/STORM
MOVING WESTWARD ACROSS MEXICO SOUTH OF THE BORDERLAND IN THE 240
HOUR TIME FRAME (PERHAPS) SENDING UP SOME MOISTURE INTO OUR AREA
BUT MORE THE ECMWF IS MORE BULLISH FOR ARIZ THAN NEW MEXICO. OUT
IN THE VERY LONG TERM...LOOKS LIKE THE CPC IS COMMITTING TO AN EL
NINO FORECAST WITH BELOW NORMAL TEMPS AND ABOVE NORMAL PRECIPITATION
FORECAST FOR THE BORDERLAND AUG2014-APR2015...WOULD NOT THAT BE NICE
? :)

&&

.AVIATION...VALID 24/0000Z - 25/0000Z
P6SM FEW-SCT100-120 SCT-BKN200-250 WITH ISOLD -TSRA AND WIND GUSTS
TO 40KTS THRU 03Z. AFT 03Z FEW-SCT100-120 WITH VARIABLE WINDS UNDER
10KTS BECOMING W TO SW 10-15G25KTS AFT 18Z. ISOLD -TSRA MAINLY EAST
OF RIO GRANDE AFT 18Z.

&&

.FIRE WEATHER...
A WEAK TROUGH WILL MOVE ACROSS THE REGION THROUGH TONIGHT WHICH WILL
HELP TO FIRE A FEW THUNDERSTORMS...MANY WHICH WILL BE DRY. BESIDES A
FEW MORE STORMS EAST TUESDAY AND WEDNESDAY...GENERALLY HOT AND DRY
CONDITIONS EXPECTED THROUGH THE WEEKEND. HIGH TEMPERATURES OVER THE
LOWLANDS WILL CONTINUALLY BE IN THE 95-105 RANGE WITH A COUPLE DAYS
LATE IN THE WEEK APPROACHING CRITICAL THRESHOLDS. HAINES INDEX WILL
GENERALLY RUN AROUND 4 FAR SOUTH TO 6 FAR NORTH THROUGH THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 78 100  77 100  77 /  10  10  10  10  10
SIERRA BLANCA           75  98  72  99  71 /  10  10  10  10  10
LAS CRUCES              73  97  70  99  71 /  10   0   0   0   0
ALAMOGORDO              70  97  66  97  66 /  20   0   0  10  10
CLOUDCROFT              48  75  48  77  49 /  20  20  20   0   0
TRUTH OR CONSEQUENCES   69  96  67  98  67 /  10   0   0   0   0
SILVER CITY             62  92  61  93  62 /  10   0   0   0   0
DEMING                  68  98  67  98  67 /  10   0   0   0   0
LORDSBURG               67  97  66  97  67 /  10   0   0   0   0
WEST EL PASO METRO      78 101  76 100  76 /  10  10  10   0   0
DELL CITY               70  99  67  99  67 /  20  10  20  10  10
FORT HANCOCK            76 102  74 102  74 /  10  10  10  10  10
LOMA LINDA              73  95  69  96  69 /  10  10  10  10  10
FABENS                  72 101  71 101  71 /  10  10  10  10  10
SANTA TERESA            74  98  72 100  72 /  10  10  10   0   0
WHITE SANDS HQ          72  97  71  99  73 /  10   0   0   0   0
JORNADA RANGE           68  97  67  99  66 /  10   0   0   0   0
HATCH                   69  97  67  98  67 /  10   0   0   0   0
COLUMBUS                73  96  69  98  69 /  10  10  10   0   0
OROGRANDE               70  98  66 100  66 /  10   0   0  10  10
MAYHILL                 56  84  58  83  58 /  20  20  20  10  10
MESCALERO               53  85  53  85  53 /  20  20  20  10  10
TIMBERON                53  83  53  83  53 /  20  20  20  10  10
WINSTON                 58  90  59  89  59 /  10   0   0   0   0
HILLSBORO               69  95  67  95  67 /  10   0   0   0   0
SPACEPORT               68  97  65  99  65 /  10   0   0   0   0
LAKE ROBERTS            56  90  58  90  58 /  10   0   0   0   0
HURLEY                  62  93  61  93  62 /  10   0   0   0   0
CLIFF                   56  94  56  97  54 /  10   0   0   0   0
MULE CREEK              51  93  52  94  51 /  10   0   0   0   0
FAYWOOD                 68  92  67  93  67 /  10   0   0   0   0
ANIMAS                  67  99  66  99  67 /  10  10  10   0   0
HACHITA                 66  98  62  98  63 /  10  10  10   0   0
ANTELOPE WELLS          67  99  66 100  67 /  10  10  10   0   0
CLOVERDALE              61  94  60  94  61 /  10  10  10   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

20/26 NOVLAN / GRZYWACZ
Hazardous weather outlook, Jun 23, 10:20 AM MST, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1120 AM MDT MON JUN 23 2014

NMZ401>417-TXZ418>424-241730-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1133 AM MDT SUN JUN 22 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS AGAIN POSSIBLE INTO THE EARLY
EVENING MAINLY SOUTH OF INTERSTATE 10 AND EAST OF AN EL PASO
RUIDOSO LINE. MAIN THREAT FROM STORMS WILL BE DOWNBURST/OUTFLOW
WINDS. GUSTS OF 40 TO 55 MPH ARE POSSIBLE WITH  SHORT PERIODS OF
LOCAL DENSE BLOWING DUST...SETTING UP HAZARDOUS DRIVING CONDITIONS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A GRADUAL AND GENERAL DECREASING THREAT OF ISOLATED THUNDERSTORMS
INTO MIDWEEK MAINLY EAST OF AN EL PASO RUIDOSO LINE. BY THURSDAY AND
INTO THE WEEKEND... DRY HOT DOWNSLOPE WESTERLY WINDS WILL PREVAIL
INTO THE BREEZY RANGE GIVING HOT AND DRY CONDITIONS WITH TEMPERATURES
ABOUT 4 TO 7 DEGREES ABOVE NORMAL. DRY CONDITIONS WILL KEEP FIRE
DANGER ELEVATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NOVLAN

In the hours before

Special weather statement, Jun 23, 6:17 PM MST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
717 PM MDT MON JUN 23 2014

NMZ403-407-408-240200-
EASTERN BLACK RANGE FOOTHILLS NM-SOUTHERN GILA FOOTHILLS/MIMBRES
VALLEY NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
717 PM MDT MON JUN 23 2014

...STRONG THUNDERSTORMS THREATENING LUNA COUNTY THROUGH 800 PM MDT...

AT 708 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER LUNA COUNTY.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

AREAS OF BLOWING DUST MAY ACCOMPANY THE STORMS...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
  DEMING...
  COLUMBUS...
  SUNSHINE...
  AKELA...
  SPRING CANYON STATE PARK...
  ROCK HOUND STATE PARK...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

ROGASH
Special weather statement, Jun 23, 7:41 PM MST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
841 PM MDT MON JUN 23 2014

TXZ421-422-240345-
SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-
INCLUDING THE CITIES OF...DELL CITY...CORNUDAS...SALT FLAT...
SIERRA BLANCA
841 PM MDT MON JUN 23 2014

REDEVELOPMENT OF STORMS FROM STORMS TO THE EAST...IS OCCURRING AT
THIS TIME OVER THE HIGHLANDS OF FAR EASTERN HUDSPETH COUNTY
BETWEEN SALT FLAT AND INTERSTATE 10. STRONG GUSTY DOWN BURST WINDS
TO 50 MPH AND DENSE BLOWING DUST ARE LIKELY IN THE THE NEXT HOUR.
IN ADDITION...LOCALLY HEAVY RAINFALL MIXED WITH HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THIS ACTIVITY. MOTORISTS
ON INTERSTATE 10 AND HIGHWAY 1111...CAN EXPECT STRONG CROSS WINDS
FROM OUTFLOW ASSOCIATED WITH THESE STORMS.

TRIPOLI
Special weather statement, Jun 23, 8:09 PM MST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
909 PM MDT MON JUN 23 2014

NMZ411-TXZ418-419-423-240400-
EASTERN/CENTRAL EL PASO COUNTY TX-RIO GRANDE VALLEY OF EASTERN EL
PASO/WESTERN HUDSPETH COUNTIES TX-SOUTHERN DONA ANA COUNTY/MESILLA
VALLEY NM-WESTERN EL PASO COUNTY TX-
909 PM MDT MON JUN 23 2014

...SHOWERS AND ISOLATED THUNDERSTORMS WITH STRONG WINDS MOVING INTO
THE EL PASO TEXAS VICINITY...

AT 905 PM MDT AN AREA OF RAIN SHOWERS WITH ISOLATED THUNDERSTORMS
WAS MOVING INTO SOUTHERN NEW MEXICO AND WEST TEXAS AROUND THE EL
PASO AREA. THIS ACTIVITY WILL PRODUCE 40 TO 50 MPH WIND GUSTS ALONG
WITH LIGHT TO BRIEFLY MODERATE RAINFALLS. HAZARDOUS DRIVING
CONDITIONS MAY OCCUR FROM THE COMBINATION OF STRONG GUSTY WINDS AND
RAINS.

LOCATIONS IMPACTED INCLUDE...
  MISSION VALLEY...
  EAST EL PASO...
  NORTHEAST EL PASO...
  WEST EL PASO...
  SUNLAND PARK...
  CENTRAL EL PASO...
  SANTA TERESA...
  LA UNION...
  WESTWAY...
  VINTON...
  FRANKLIN MOUNTAINS STATE PARK...

ROGASH
Local storm report, Jun 23, 8:28 PM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
928 PM MDT MON JUN 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     TSTM WND GST     19 ENE EL PASO          31.89N 106.18W
06/23/2014  M54 MPH          EL PASO            TX   MESONET

&&

EVENT NUMBER EPZ1400263

TRIPOLI
Special weather statement, Jun 23, 8:34 PM MST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
934 PM MDT MON JUN 23 2014

NMZ407-240415-
SOUTHWEST DESERT/MIMBRES BASIN NM-
934 PM MDT MON JUN 23 2014

...STRONG THUNDERSTORMS THREATENING SOUTHERN LUNA COUNTY THROUGH 1015
PM MDT...

AT 930 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER SOUTHERN LUNA COUNTY. THIS ACTIVITY WILL
PRODUCE 40 TO 50 MPH WIND GUSTS ALONG WITH BRIEF MODERATE
RAINFALLS.  THE COMBINATIONS OF STRONG GUSTY WINDS AND RAINS WILL
CREATE HAZARDOUS DRIVING CONDITIONS.

LOCATIONS IMPACTED INCLUDE...
  COLUMBUS...
  HERMANAS...

ROGASH
Special weather statement, Jun 23, 8:47 PM MST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
947 PM MDT MON JUN 23 2014

TXZ420>424-240430-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-RIO GRANDE VALLEY OF
EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX-RIO GRANDE VALLEY OF
EASTERN HUDSPETH COUNTY TX-SALT BASIN TX-SOUTHERN HUDSPETH HIGHLANDS
TX-
947 PM MDT MON JUN 23 2014

...STRONG THUNDERSTORMS THREATENING SOUTHERN HUDSPETH COUNTY THROUGH
1030 PM MDT/1130 PM CDT/...

AT 945 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS OVER SOUTHERN HUDSPETH COUNTY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  SIERRA BLANCA...
  FORT HANCOCK...
  INDIAN HOT SPRINGS...
  FRENCHMAN CANYON...
  BOSQUE BONITA...
  ALLAMOORE...
  FORT QUITMAN...
  ESPERANZA...
  MCNARY...
  LITTLE BOX...
  QUITMAN CANYON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

ROGASH

The radar

The El Paso radar (KEPZ), 137 km away, was scanning. The volume nearest the first event began at 05:00 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Hudspeth

When
June 23, 10:00 PM MST to 11:30 PM MST
Where
Hudspeth County, 6.17 mi S of Small to 6.75 mi S of Small
Cause
Heavy Rain
Property damage
$2,000
Reported by
CoCoRaHS
Coordinates
31.161, -105.525

A CoCoRaHS observer reported 2.10 inches of rain in about an hour 7 miles north-northwest of Quitman Canyon. The heavy rain washed out a two inch steel pipe that had been in place since the 1940's and caused severe flooding in the canyon.

Flash Flood, Hudspeth

When
June 23, 10:00 PM MST to 11:30 PM MST
Where
Hudspeth County, 6.17 mi S of Small to 6.75 mi S of Small
Cause
Heavy Rain
Property damage
$2,000
Reported by
CoCoRaHS
Coordinates
31.161, -105.525

A CoCoRaHS observer reported 2.10 inches of rain in about an hour 7 miles north-northwest of Quitman Canyon. The heavy rain washed out a two inch steel pipe that had been in place since the 1940's and caused severe flooding in the canyon.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528567, 538491.